Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS Albuquerque, NM

June 19, 2025Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 19, 2025, 4:34 PM MDT for Lincoln County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2025, 4:34 PM MDT (22:34 UTC)
Expired
Jun 19, 2025, 7:30 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:20 PM MDT, 1 hour 14 minutes earlier. Its key messages:

  • Updated at 315 PM MDT Thu Jun 19 2025
  • Minor to moderate heat risk continues today and Friday as above normal temperatures remain. Isolated areas of major heat risk are possible across central and western New Mexico.
  • The threat of rapid fire spread returns to western New Mexico Friday and Saturday due to breezy southwest winds and very low humidity.
  • Precipitation chances begin to increase late weekend and into early next week across central and eastern New Mexico, increasing the threat of flash flooding.
Area forecast discussion, Jun 19, 3:20 PM MDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
320 PM MDT Thu Jun 19 2025

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.KEY MESSAGES...
Updated at 315 PM MDT Thu Jun 19 2025

- Minor to moderate heat risk continues today and Friday as above
  normal temperatures remain. Isolated areas of major heat risk
  are possible across central and western New Mexico.

- The threat of rapid fire spread returns to western New Mexico
  Friday and Saturday due to breezy southwest winds and very low
  humidity.

- Precipitation chances begin to increase late weekend and into
  early next week across central and eastern New Mexico,
  increasing the threat of flash flooding.

&&

.SHORT TERM...
(This evening through Friday night)
Issued at 315 PM MDT Thu Jun 19 2025

Storms have developed early this afternoon along the central
mountain chain. Storms have mainly been outflow driven thus far,
moving down in elevation and collapsing quite quickly as the
downdrafts outrun the updrafts. Most areas won't see any
rainfall, but locations directly underneath a strong storm could
see upwards of 0.5". Storms will quickly dissipate with the loss
of daytime heating as instability decreases.

Skies have become progressively more hazy this afternoon as smoke
from the fires in the Gila mountains spreads north and eastward
across the state. Fortunately, most of the smoke is elevated so it
won't create significant health concerns. A light breeze overnight
in most areas should prevent smoke from settling into valleys as
well so that shouldn't be much of a concern. Hazy skies will
continue into tomorrow as transport winds turn more southwesterly
out ahead of an approaching trough. Winds trend stronger near the
AZ border where a few gusts upwards of 45 mph may occur mid to
late afternoon during peak mixing. Heights will begin to increase
and 700mb temps drop so high temps are expected to come down a
degree or two despite the downsloping off of mountain ranges such
as the Chuskas. A southerly breeze will funnel up the Rio Grande
Valley where temps will flirt again with 100F. The coverage of
major heat risk is lower and decreasing temps aloft suggest temps
will drop a bit from Thursday's highs so decided to not issue a
Heat Advisory yet.

Gusty showers will be a concern again Friday afternoon, with the
Continental Divide and central mountain chain being favored. Dry
thunder is most likely over the Jemez mountains where LIs as low
as -3C could be enough for storm development despite the very dry
boundary layer. The burn scars could once again get a shower in
the afternoon, but the flash flood risk remains very low.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 315 PM MDT Thu Jun 19 2025

Dry air intrudes from the west on Saturday as the longwave trough
over the PacNW digs into the Great Basin. It will be another dry and
breezy day across most of the area, with the dry line receding back
east of the central mountain chain. Convective coverage will
probably be the lowest of all days in the next 7 days
(potentially longer). Moderate heat risk is likely in many areas
so be prepared if planning to enjoy the day outside.

A subtropical moisture plume will make its appearance in southern NM
on Sunday, marking the first day of this early season monsoonal
surge. Precipitation chances increase Monday and Tuesday as PWATs
surge to over 150% of normal. Diffluent flow aloft between the
approaching trough and ridge over the eastern US along with
southeasterly moisture flux at the sfc suggest the potential for
rounds and rounds of showers and storms that could continue well
into the overnight hours. The NBM has been very consistent with
showing the heaviest rainfall totals along the central mountain
chain and recent runs have actually increased slightly in rainfall
totals. One thing to note is that instability does not look
particularly impressive and will be something to watch in the coming
days since extensive cloud cover could limit sfc heating enough to
prevent heavy rainfall rates from developing. Both the GEFS and ENS
have notably shifted further west with the plume of moisture, which
would likely bring storm chances as far west as the AZ border. Storm
motions will be fast early week, trending slower mid and especially
late week as high pressure redevelops over northern Mexico. This
will be a flash flood concern for areas that receive significant
rainfall earlier in the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1103 AM MDT Thu Jun 19 2025

Mostly VFR conditions will continue to prevail around the region
today. Isolated showers and storms will favor the central mountain
chain and adjacent highlands, eventually losing their strength as
they move into the eastern plains this evening. Smoke from fires
in southwest NM will continue spreading north and eastward today,
creating hazy skies, but only minor vis reductions at the sfc.
There is a very low chance (<10%) that IFR cigs develop in the
southeast plains near Roswell late tonight.

&&

.FIRE WEATHER...
Issued at 315 PM MDT Thu Jun 19 2025

...CRITICAL FIRE WEATHER CONDITIONS RETURN TO WESTERN NEW MEXICO
FRIDAY AND SATURDAY...

Southwest winds increase to 20 to 30 mph (sustained) of Friday and
Saturday in western NM, creating critical fire weather conditions.
Friday will be particularly dry with afternoon relative humidities
as low as 5% and up to 14 hours of single digit relative humidity in
the lee of the Chuskas mountains. Humidities increase slightly on
Saturday thanks to lower temperatures and winds may drop a few
knots, but drying from poor humidity recoveries the past several
days and the very high ERCs (above the 90th percentile) suggest
rapid fire spread will once again be a threat. Winds have also
trended higher along the Upper Rio Grande Valley so that zone may
need to be added to the Fire Weather Watch if trends continue and
the coverage of critical fire weather increases. A few dry storms
may develop over the Continental Divide Friday afternoon,
although trends show slightly less coverage. Isolated showers and
storms will favor southeastern areas on Saturday as dry air pushes
in from the west.

Wetter weather arrives Sunday as sub-tropical moisture surges in
from the south. Widespread wetting precipitation is likely in
central and eastern NM Monday through Thursday, with lower
confidence in the west.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  62  99  58  92 /   0   0   0   0
Dulce...........................  52  92  47  87 /   0   5   0   0
Cuba............................  61  92  55  89 /   0  10   5   5
Gallup..........................  53  95  49  88 /   0   0   0   0
El Morro........................  58  91  53  86 /   0   0   0   0
Grants..........................  57  96  52  91 /   0  10   0   5
Quemado.........................  60  93  54  88 /   0   0   0   0
Magdalena.......................  68  92  63  91 /   0  10   5  10
Datil...........................  60  91  56  87 /   0  10   0   5
Reserve.........................  56  98  50  91 /   0   0   0   0
Glenwood........................  61 102  55  95 /   0   0   5   0
Chama...........................  51  85  46  81 /   0  10   0   0
Los Alamos......................  64  88  62  87 /   0  20  10   5
Pecos...........................  59  88  58  86 /   5  10  10  10
Cerro/Questa....................  59  86  56  84 /   0  10   0   5
Red River.......................  50  77  48  75 /   0  10   0   5
Angel Fire......................  46  81  44  79 /   0  10   0   5
Taos............................  55  89  51  88 /   0  10   0   5
Mora............................  51  85  52  84 /   5  10  10  10
Espanola........................  63  96  59  95 /   5  10  10   5
Santa Fe........................  65  90  62  88 /   5  10  10   5
Santa Fe Airport................  63  94  60  92 /   5  10  10   5
Albuquerque Foothills...........  72  97  69  96 /   5  10  10   5
Albuquerque Heights.............  70  99  66  97 /   5  10   5   5
Albuquerque Valley..............  69 101  65 100 /   5  10   5   5
Albuquerque West Mesa...........  71  99  66  98 /   5  10   5   5
Belen...........................  69 100  62  99 /   0  10   5   0
Bernalillo......................  68 100  65  98 /   5  10   5   5
Bosque Farms....................  68 100  62  99 /   5  10   5   5
Corrales........................  70 101  66  99 /   5  10   5   5
Los Lunas.......................  69 100  63  99 /   5  10   5   0
Placitas........................  70  96  67  94 /   5  10  10   5
Rio Rancho......................  70  99  66  98 /   5  10   5   5
Socorro.........................  74 102  67 101 /   0  10   5   5
Sandia Park/Cedar Crest.........  63  91  61  89 /   5  10  10   5
Tijeras.........................  65  93  63  92 /   5  10  10   5
Edgewood........................  58  91  59  91 /   5  10  10   5
Moriarty/Estancia...............  56  92  56  92 /  10  10  10  10
Clines Corners..................  59  87  59  87 /  10  10  10  10
Mountainair.....................  61  92  59  91 /  10  10  10   5
Gran Quivira....................  59  91  59  91 /  10  10  10  10
Carrizozo.......................  64  94  68  93 /  20  10  10  10
Ruidoso.........................  60  86  63  85 /  10  20  10  20
Capulin.........................  58  88  59  87 /  10   5   0   5
Raton...........................  56  91  55  91 /  10  10   0   5
Springer........................  58  93  58  92 /  20  10   0   5
Las Vegas.......................  57  88  57  88 /  10  10  10  10
Clayton.........................  68  95  68  95 /   5   0   0   0
Roy.............................  63  91  63  91 /  20  10   0  10
Conchas.........................  68  97  69  99 /  10   5   0  10
Santa Rosa......................  66  94  66  95 /  10  10   5  10
Tucumcari.......................  68  96  69  97 /  10   0   0   0
Clovis..........................  67  96  69  96 /   0   0   0   5
Portales........................  66  97  68  97 /   0   0   0   5
Fort Sumner.....................  67  98  69  98 /   0   5   0  10
Roswell.........................  72 100  73 102 /   0   5  10  10
Picacho.........................  63  95  65  96 /  10  20  10  20
Elk.............................  60  93  63  94 /   5  20  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM MDT this evening for NMZ201-219.

Red Flag Warning from noon to 9 PM MDT Friday for NMZ101-105.

Fire Weather Watch from Saturday morning through Saturday
evening for NMZ101-105.

&&

SHORT TERM...16
LONG TERM....16
AVIATION...16

In the hours before

Special weather statement, Jun 19, 2:23 PM MDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
223 PM MDT Thu Jun 19 2025

NMZ215-229-192100-
East Slopes Sangre de Cristo Mountains NM-Northeast Highlands NM-
223 PM MDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SAN MIGUEL COUNTY
UNTIL 3 PM MDT...

At 223 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Tecolote, or 12 miles southwest of Las Vegas,
moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tecolote, Romeroville, Ojitos Frios, San Pablo and San Geronimo.

This includes the following highways...
	State Road 283 between Mile Markers 2 and 10.
	Interstate 25 between Mile Markers 326 and 327...and
	between Mile Markers 335 and 342.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3556 10542 3564 10535 3550 10517 3539 10539
      3548 10549
TIME...MOT...LOC 2022Z 224DEG 10KT 3549 10538

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH

11
Special weather statement, Jun 19, 3:50 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
350 PM MDT Thu Jun 19 2025

NMZ227-228-192215-
Johnson and Bartlett Mesas Including Raton Pass NM-Far Northeast
Highlands NM-
350 PM MDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COLFAX COUNTY
UNTIL 415 PM MDT...

At 350 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Raton, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Raton, Sugarite and Sugarite Canyon State Park.

This includes the following highways...
	Highway 64 between Mile Markers 350 and 353.
	Interstate 25 between Mile Markers 450 and 460.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3689 10466 3699 10464 3699 10434 3685 10434
TIME...MOT...LOC 2150Z 268DEG 13KT 3698 10456

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:22 AM MDTFire Weather WatchABQCibola, McKinley, Rio Arriba, Sandoval, San Juan24 hr
Jun 19, 2:22 AM MDTRed Flag WarningABQCatron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more43 hr
Jun 19, 2:23 PM MDTSpecial Weather StatementABQSan Miguel37 min
Jun 19, 3:50 PM MDTSpecial Weather StatementABQColfax25 min
Jun 19, 5:37 PM MDTSpecial Weather StatementABQColfax23 min
Jun 19, 5:50 PM MDTSevere Thunderstorm WarningABQColfax55 min

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.